The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
For World AIDS Day, read about stigma, criminalization and more >>
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

PEP side-effect management

Feb 1, 2006


After a recent bad decision (read: alcohol induced stupidity) there is a chance I was exposed to HIV via insertive anal intercourse with a male who is known to have HIV.

After much discussion the doctors have given me a course of PEP's, Nelfinavir and Zidovudine to be specific.

The side-effects are horrendous, I haven't eaten in 3 days because of the nausia, just keep throwing up bile and mucous. I keep getting cold sweats followed by a mild fever, I'm bruising really easily and I feel very shaky.

Do you have any suggestions for managing the side-effects? I've already missed two doses because I couldn't bear to take them...I know that's stupid but I'm a wimp when it comes to being ill.

I've been taking Gravol to help with the Nausia but I find it only helps to a certain point and then stops working. Any suggestions would be gratefully received.


Response from Dr. Henry

That regimen can cause lots of initial stomach problems. You could see if they could substitue 3TC (Epivir) or tenofovir for the nelfinavir. For nausea metoclopramide or prochlorperazine can help as well as taking the meds after eating. KH

Facial Wasting and Neuropathy
Lymph Nodes Etc.

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint